Alert archive / Wisconsin / Winter Weather Advisories in 2018

Winter Weather Advisory 21, NWS La Crosse, WI

November 16, 20187 counties in Minnesota; 11 counties in Wisconsin; 8 counties in Iowa

NWS La Crosse, WI issued this winter weather advisory at Nov 16, 2018, 2:45 AM CST for 7 counties in Minnesota; 11 counties in Wisconsin; 8 counties in Iowa. It took effect at Nov 16, 2018, 6:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 16, 2018, 2:45 AM CST (08:45 UTC)
In effect from
Nov 16, 2018, 6:00 PM CST
Expired
Nov 17, 2018, 6:00 AM CST
In force
12 hr
Issued by
NWS La Crosse, WI
All 26 counties

Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Adams County, WI, Buffalo County, WI, Crawford County, WI, Grant County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Trempealeau County, WI, Vernon County, WI

The radar

The La Crosse radar (KARX), 37 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 8.8 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2018-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2018-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1240 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

561 
WWUS43 KARX 160845
WSWARX

URGENT - WINTER WEATHER MESSAGE
National Weather Service La Crosse WI
245 AM CST Fri Nov 16 2018

...Accumulating Snow Tonight...

.Snow accumulations of 2 to 4 inches are expected across most of
the area tonight southwest of Interstate 94. The snow is expected
to move in after sunset this evening and continue for much of the
night. Roads should become snow covered and slippery.

IAZ008>011-030-MNZ079-086>088-094>096-WIZ032>034-041>044-053>055-
061-161645-
/O.NEW.KARX.WW.Y.0021.181117T0000Z-181117T1200Z/
Mitchell-Howard-Winneshiek-Allamakee-Clayton-Wabasha-Dodge-
Olmsted-Winona-Mower-Fillmore-Houston-Buffalo-Trempealeau-Jackson-
La Crosse-Monroe-Juneau-Adams-Vernon-Crawford-Richland-Grant-
Including the cities of Osage, Cresco, Decorah, Waukon, Elkader, 
Wabasha, Dodge Center, Rochester, Winona, Austin, Preston, 
Caledonia, Alma, Arcadia, Whitehall, Black River Falls, 
La Crosse, Sparta, Tomah, Mauston, Friendship, Viroqua, 
Prairie Du Chien, Richland Center, and Platteville
245 AM CST Fri Nov 16 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
6 AM CST SATURDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 4 
  inches expected.

* WHERE...Portions of central, southwest and west central 
  Wisconsin, north central and northeast Iowa and southeast 
  Minnesota.

* WHEN...From 6 PM this evening to 6 AM CST Saturday.

* ADDITIONAL DETAILS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

The latest road conditions for Iowa can be found on-line at
511ia.org, in Minnesota at 511mn.org, and in Wisconsin at
511wi.gov or by calling 5 1 1.

&&

$$
7 follow-up statements
603 
WWUS43 KARX 161617
WSWARX

URGENT - WINTER WEATHER MESSAGE
National Weather Service La Crosse WI
1017 AM CST Fri Nov 16 2018

...Accumulating Snow Tonight...

.Snow accumulations of 2 to 4 inches are expected across most of
the area tonight southwest of Interstate 94. The snow is expected
to move in after sunset this evening and continue for much of the
night. Roads will become snow covered and slippery.

IAZ008>011-030-MNZ079-086>088-094>096-WIZ032>034-041>044-053>055-
061-170000-
/O.CON.KARX.WW.Y.0021.181117T0000Z-181117T1200Z/
Mitchell-Howard-Winneshiek-Allamakee-Clayton-Wabasha-Dodge-
Olmsted-Winona-Mower-Fillmore-Houston-Buffalo-Trempealeau-Jackson-
La Crosse-Monroe-Juneau-Adams-Vernon-Crawford-Richland-Grant-
Including the cities of Osage, Cresco, Decorah, Waukon, Elkader, 
Wabasha, Dodge Center, Rochester, Winona, Austin, Preston, 
Caledonia, Alma, Arcadia, Whitehall, Black River Falls, 
La Crosse, Sparta, Tomah, Mauston, Friendship, Viroqua, 
Prairie Du Chien, Richland Center, and Platteville
1017 AM CST Fri Nov 16 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS
EVENING TO 6 AM CST SATURDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 4 inches.

* WHERE...Much of central, western, and southwest Wisconsin,  
  northeast Iowa, and southeast Minnesota.

* WHEN...From 6 PM this evening to 6 AM CST Saturday.

* ADDITIONAL DETAILS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

The latest road conditions for Iowa can be found on-line at
511ia.org, in Minnesota at 511mn.org, and in Wisconsin at
511wi.gov or by calling 5 1 1.

&&

$$

Lawrence
250 
WWUS43 KARX 161704
WSWARX

URGENT - WINTER WEATHER MESSAGE
National Weather Service La Crosse WI
1104 AM CST Fri Nov 16 2018

...Accumulating Snow Tonight...

.Snow accumulations of 2 to 4 inches are expected across most of
the area tonight southwest of Interstate 94. Locally higher
amounts are possible. The snow is expected to move in after 
sunset this evening and continue for much of the night. Roads will
become snow covered and slippery.

IAZ018-019-029-170000-
/O.EXA.KARX.WW.Y.0021.181117T0000Z-181117T1200Z/
Floyd-Chickasaw-Fayette-
Including the cities of Charles City, New Hampton, and Oelwein
1104 AM CST Fri Nov 16 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
6 AM CST SATURDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 4 inches,
  with localized higher amounts possible.

* WHERE...Floyd, Chickasaw and Fayette Counties.

* WHEN...From 6 PM this evening to 6 AM CST Saturday.

* ADDITIONAL DETAILS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

The latest road conditions for Iowa can be found on-line at
511ia.org, in Minnesota at 511mn.org, and in Wisconsin at
511wi.gov or by calling 5 1 1.

&&

$$

IAZ008>011-030-MNZ079-086>088-094>096-WIZ032>034-041>044-053>055-
061-170000-
/O.CON.KARX.WW.Y.0021.181117T0000Z-181117T1200Z/
Mitchell-Howard-Winneshiek-Allamakee-Clayton-Wabasha-Dodge-
Olmsted-Winona-Mower-Fillmore-Houston-Buffalo-Trempealeau-Jackson-
La Crosse-Monroe-Juneau-Adams-Vernon-Crawford-Richland-Grant-
Including the cities of Osage, Cresco, Decorah, Waukon, Elkader, 
Wabasha, Dodge Center, Rochester, Winona, Austin, Preston, 
Caledonia, Alma, Arcadia, Whitehall, Black River Falls, 
La Crosse, Sparta, Tomah, Mauston, Friendship, Viroqua, 
Prairie Du Chien, Richland Center, and Platteville
1104 AM CST Fri Nov 16 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS
EVENING TO 6 AM CST SATURDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 4 
  inches, with locally higher amounts possible.

* WHERE...Much of central, western, and southwest Wisconsin, 
  northeast Iowa, and southeast Minnesota.

* WHEN...From 6 PM this evening to 6 AM CST Saturday.

* ADDITIONAL DETAILS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

The latest road conditions for Iowa can be found on-line at
511ia.org, in Minnesota at 511mn.org, and in Wisconsin at
511wi.gov or by calling 5 1 1.

&&

$$

Lawrence
357 
WWUS43 KARX 162133
WSWARX

URGENT - WINTER WEATHER MESSAGE
National Weather Service La Crosse WI
333 PM CST Fri Nov 16 2018

...Accumulating Snow Tonight...

.Snow accumulations of 2 to locally 5 inches are expected across 
most of the area tonight southwest of Interstate 94, with the
highest amounts across northeast Iowa into southeast Minnesota. 
Snow will arrive during the evening hours, and taper off near or
before sunrise Saturday. If traveling, plan ahead for snow covered
and slick roads.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034-
041>044-053>055-061-170600-
/O.CON.KARX.WW.Y.0021.181117T0000Z-181117T1200Z/
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-Adams-Vernon-
Crawford-Richland-Grant-
Including the cities of Osage, Cresco, Decorah, Waukon, 
Charles City, New Hampton, Oelwein, Elkader, Wabasha, 
Dodge Center, Rochester, Winona, Austin, Preston, Caledonia, 
Alma, Arcadia, Whitehall, Black River Falls, La Crosse, Sparta, 
Tomah, Mauston, Friendship, Viroqua, Prairie Du Chien, 
Richland Center, and Platteville
333 PM CST Fri Nov 16 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
SATURDAY...

* WHAT...Snow expected. Total snow accumulation of 2 to 4 inches,
  with localized 5 inch amounts possible over northeast Iowa into
  southeast Minnesota.

* WHERE...Northeast Iowa, southeast Minnesota, and much of west 
  and southwest Wisconsin.

* WHEN...From 6 PM this evening to 6 AM CST Saturday.

* ADDITIONAL DETAILS...If traveling, be prepared for snow covered
  and slick road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

The latest road conditions for Iowa can be found on-line at
511ia.org, in Minnesota at 511mn.org, and in Wisconsin at
511wi.gov or by calling 5 1 1.

&&

$$

Lawrence
442 
WWUS43 KARX 170100
WSWARX

URGENT - WINTER WEATHER MESSAGE
National Weather Service La Crosse WI
700 PM CST Fri Nov 16 2018

...Snow Moving Into the Area...

.Snow has begun to move into northeast Iowa and southeast 
Minnesota and will spread eastward into Wisconsin through the 
evening. Roads are already becoming slick and snow-covered over 
parts of southeast Minnesota. Accumulations of 2 to locally 5 
inches are expected by the time the snow diminishes by around 
sunrise Saturday. The highest amounts are expected over parts of 
southeast Minnesota into northeast Iowa. If traveling, plan ahead 
for snow-covered and slick roads.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034-
041>044-053>055-061-170900-
/O.CON.KARX.WW.Y.0021.000000T0000Z-181117T1200Z/
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-Adams-Vernon-
Crawford-Richland-Grant-
Including the cities of Osage, Cresco, Decorah, Waukon, 
Charles City, New Hampton, Oelwein, Elkader, Wabasha, 
Dodge Center, Rochester, Winona, Austin, Preston, Caledonia, 
Alma, Arcadia, Whitehall, Black River Falls, La Crosse, Sparta, 
Tomah, Mauston, Friendship, Viroqua, Prairie Du Chien, 
Richland Center, and Platteville
700 PM CST Fri Nov 16 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
SATURDAY...

* WHAT...Snow expected. Total snow accumulation of 2 to 4 
  inches, with localized 5 inch amounts possible over northeast 
  Iowa into southeast Minnesota.

* WHERE...Northeast Iowa, southeast Minnesota, and much of west 
  and southwest Wisconsin.

* WHEN...Through 6 AM CST Saturday.

* ADDITIONAL DETAILS...If traveling, be prepared for snow 
  covered and slick road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving.

The latest road conditions for Iowa can be found on-line at
511ia.org, in Minnesota at 511mn.org, and in Wisconsin at
511wi.gov or by calling 5 1 1.

&&

$$
374 
WWUS43 KARX 170323
WSWARX

URGENT - WINTER WEATHER MESSAGE
National Weather Service La Crosse WI
923 PM CST Fri Nov 16 2018

...Snow Increasing This Evening...

.Snow continues to expand from southeast Minnesota and northeast
Iowa through western Wisconsin, mainly south and west of
Interstate 94. Half an inch to 1.5 inches have been reported
already over portions of southeast Minnesota and northeast Iowa. 
Total snowfall accumulations of 2 to locally 5 inches are 
expected by the time the snow diminishes around sunrise Saturday.
The highest amounts are expected over parts of southeast 
Minnesota into northeast Iowa, with the lightest amounts near and
north of Interstate 94. If traveling, plan ahead for snow-covered
and slick roads.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034-
041>044-053>055-061-171130-
/O.CON.KARX.WW.Y.0021.000000T0000Z-181117T1200Z/
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-Adams-Vernon-
Crawford-Richland-Grant-
Including the cities of Osage, Cresco, Decorah, Waukon, 
Charles City, New Hampton, Oelwein, Elkader, Wabasha, 
Dodge Center, Rochester, Winona, Austin, Preston, Caledonia, 
Alma, Arcadia, Whitehall, Black River Falls, La Crosse, Sparta, 
Tomah, Mauston, Friendship, Viroqua, Prairie Du Chien, 
Richland Center, and Platteville
923 PM CST Fri Nov 16 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
SATURDAY...

* WHAT...Snow expected. Total snow accumulation of 2 to 4 
  inches, with localized 5 inch amounts possible over northeast 
  Iowa into southeast Minnesota.

* WHERE...Northeast Iowa, southeast Minnesota, and much of west
  and southwest Wisconsin.

* WHEN...Until 6 AM CST Saturday.

* ADDITIONAL DETAILS...If traveling, be prepared for snow 
  covered and slick road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving.

The latest road conditions for Iowa can be found on-line at
511ia.org, in Minnesota at 511mn.org, and in Wisconsin at
511wi.gov or by calling 5 1 1.

&&

$$
171 
WWUS43 KARX 170457
WSWARX

URGENT - WINTER WEATHER MESSAGE
National Weather Service La Crosse WI
1057 PM CST Fri Nov 16 2018

...Snow Continuing Overnight With Slick Travel Likely...

.Snow will continue into the overnight with additional
accumulations of 1 to 3 inches expected, highest amounts southwest
of Interstate 94. If traveling, plan ahead for snow-covered and 
slick roads. The snow will gradually diminish from the west 
through the early morning. 

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034-
041>044-053>055-061-171200-
/O.CON.KARX.WW.Y.0021.000000T0000Z-181117T1200Z/
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-Adams-Vernon-
Crawford-Richland-Grant-
Including the cities of Osage, Cresco, Decorah, Waukon, 
Charles City, New Hampton, Oelwein, Elkader, Wabasha, 
Dodge Center, Rochester, Winona, Austin, Preston, Caledonia, 
Alma, Arcadia, Whitehall, Black River Falls, La Crosse, Sparta, 
Tomah, Mauston, Friendship, Viroqua, Prairie Du Chien, 
Richland Center, and Platteville
1057 PM CST Fri Nov 16 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
SATURDAY...

* WHAT...Snow. Additional snow accumulations of 1 to 3 inches,
  highest amounts southwest of Interstate 94.

* WHERE...Northeast Iowa, southeast Minnesota, and much of west 
  and southwest Wisconsin.

* WHEN...Until 6 AM CST Saturday.

* ADDITIONAL DETAILS...If traveling, be prepared for snow 
  covered and slick road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving.

The latest road conditions for Iowa can be found on-line at
511ia.org, in Minnesota at 511mn.org, and in Wisconsin at
511wi.gov or by calling 5 1 1.

&&

$$
433 
WWUS43 KARX 171143
WSWARX

URGENT - WINTER WEATHER MESSAGE
National Weather Service La Crosse WI
543 AM CST Sat Nov 17 2018

...Snow Exiting The Are This Morning...

.The accumulating snow will be exiting the area early this
morning. Therefore, the Winter Weather Advisory will be allowed to
expire at 6 am.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034-
041>044-053>055-061-171245-
/O.EXP.KARX.WW.Y.0021.000000T0000Z-181117T1200Z/
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-Adams-Vernon-
Crawford-Richland-Grant-
Including the cities of Osage, Cresco, Decorah, Waukon, 
Charles City, New Hampton, Oelwein, Elkader, Wabasha, 
Dodge Center, Rochester, Winona, Austin, Preston, Caledonia, 
Alma, Arcadia, Whitehall, Black River Falls, La Crosse, Sparta, 
Tomah, Mauston, Friendship, Viroqua, Prairie Du Chien, 
Richland Center, and Platteville
543 AM CST Sat Nov 17 2018

...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS
MORNING...

The accumulating snow will be exiting the area early this
morning. Therefore, the Winter Weather Advisory will be allowed to
expire at 6 am. Watch out if driving this morning as some roadways
will still be snow covered and slippery.

$$

DAS

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this winter weather advisory went out at Nov 16, 2:08 AM CST, 37 minutes earlier.

Area forecast discussion, Nov 16, 2:08 AM CST, 37 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
208 AM CST Fri Nov 16 2018

.SHORT TERM...(Today through Sunday)
Issued at 208 AM CST Fri Nov 16 2018

Local and regional radars showing a couple bands of light snow
moving across the area early this morning. These are in association
with a short wave trough crossing the region and this wave is
expected to be well east of the area by 12Z which will take the snow
bands out of the area as well. Will continue to monitor trends, but
not expecting to have any mention of light snow in the forecast to
start today.

Water vapor satellite was showing the next short wave trough was
over extreme southern British Columbia. With the fast northwest
flow aloft, the wave will rapidly move southeast and across the
region tonight into early Saturday morning. There are still some
differences between the 16.00Z models on the strength of this wave
as it comes across, but the general consensus is that it will
produce a period of weak to moderate pv advection in the 500 to
300 mb layer tonight. This forcing will be aided by some jet
dynamics with the area coming under the right entrance region of
the 300 mb jet. The surface low with this wave does not look to be
all that strong with the models again not having a lot of
agreement on the track. The 16.00Z NAM and 15.21Z SREF would take
the low from northwest Iowa into north central Illinois. The
16.00Z GFS has the low tracking along the Iowa/Missouri border
with the 16.00Z ECMWF even farther south in Missouri. Both the NAM
and GFS bring a band of weak to at times moderate frontogenesis
in the 750 to 550 mb layer right across the area. Despite the
differences in the placement of the surface low, the rest of the
forcing from the models seems to be lining up for a band of snow
to fall across much of the area. Looking at the 15.21Z SREF, there
doesn't look to be much of a signal for the dendritic growth zone
to be all the deep, with the best signal for between 50 and 100
mb with snowfall rates of an inch an hour or less. The SREF plumes
have accumulations for Rochester between 0 and 7 inches with the
mean about 3.5 inches. A similar spread for La Crosse with the
mean right at 3 inches. Will issue a winter weather advisory for
areas generally along and southwest of Interstate 94 for
accumulations in the 2 to 4 inch range.

Other than some lingering light snow over the eastern parts of the
area Saturday morning, the rest of the weekend looks to be dry as
a large area of high pressure comes out of the Dakotas and moves
southeast across the region. Temperatures will cool down some
again with highs generally in the 20s and overnight lows in the
single digits and teens.

.LONG TERM...(Sunday night through Thursday)
Issued at 208 AM CST Fri Nov 16 2018

Another short wave trough will zip across the Upper Midwest late
Sunday night and Monday morning. The upper level ridge axis will
move onshore over the weekend which will push this next wave
farther northeast with its track than the one coming through
tonight. As a result, the surface low should track across
Minnesota into Wisconsin with any light snow falling north of the
low. The ECMWF brings this system through almost dry while the GFS
brushes the northern parts of the area with a little bit of light
snow. After that, the upper level ridge axis looks like it will
continue to move east and by over the central part of the country
by Thanksgiving day. This should allow for a moderation in
temperatures to occur with highs returning to the 40s for
Wednesday and Thanksgiving.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1058 PM CST Thu Nov 15 2018

MVFR/IFR ceilings will continue into at least Friday morning, with
some light rains/snow impacting KRST/KLSE through around 16.08Z
as an upper level shortwave trough and cold front move through.
Winds may gust up to 25 kts behind the cold front overnight before
diminishing on Friday. A brief return to VFR is possible Friday
afternoon but another system will bring a round of accumulating
snow to KLSE/KRST Friday night with a period of IFR conditions
likely.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Winter Weather Advisory from 6 PM this evening to 6 AM CST
     Saturday for WIZ032>034-041>044-053>055-061.

MN...Winter Weather Advisory from 6 PM this evening to 6 AM CST
     Saturday for MNZ079-086>088-094>096.

IA...Winter Weather Advisory from 6 PM this evening to 6 AM CST
     Saturday for IAZ008>011-030.

&&

SHORT TERM...04
LONG TERM...04
AVIATION...JM
Hazardous weather outlook, Nov 15, 2:16 PM CST, 12 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
216 PM CST Thu Nov 15 2018

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034-
041>044-053>055-061-161200-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-Adams-Vernon-
Crawford-Richland-Grant-
216 PM CST Thu Nov 15 2018

This Hazardous Weather Outlook is for portions of northeast
Iowa...southeast Minnesota...and southwest into central Wisconsin.

.DAY ONE...Tonight

A mix of light rain and snow is possible tonight, generally along
and northeast of a line from Rochester, MN, to Richland Center,
WI. Accumulations look to be small, but cold road temperatures
could cause some slick spots to develop.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

2 to 3 inches of snow is expected Friday night into early
Saturday morning. This could lead to slick roadways. Snowfall
amounts could change, as forecast confidence in location of the
heaviest snowfall is rather low at this time.

.SPOTTER INFORMATION STATEMENT...

No action needed.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

WIZ017-029-161200-
Taylor-Clark-
216 PM CST Thu Nov 15 2018

This Hazardous Weather Outlook is for portions of north central
Wisconsin.

.DAY ONE...Tonight

Up to half an inch of snow is possible tonight and could lead to
some slick spots on roadways.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

1 to 2 inches of snow is possible Friday night into early Saturday
morning. This could lead to slick roadways. Snowfall amounts
could change, as forecast confidence in location of the heaviest
snowfall is rather low at this time.

.SPOTTER INFORMATION STATEMENT...

No action needed.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

CA

Nearby

Winter Weather Advisories in Wisconsin, 2018Winter Weather Advisories in Iowa, 2018Winter Weather Advisories in Minnesota, 2018Every winter weather advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.